MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCALIBUR¿ FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCALIBUR¿ FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL
Model Number 342975
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while testing patient samples with bd facscalibur¿ flow cytometer erroneous results were obtained.There was no patient impact.The following information was provided by the initial reporter, translated from (b)(6) to english: after remediation, customers report unexpected results, which may be related to trucount tubes performing poorly.Are there erroneous results on patient samples for diagnostic test? yes, the problem generated erroneous results.Incorrect results were not released.Was there any delay of treatment due to the issue? no.There was no change in the treatment of patients.If patient samples were redrawn, was there any change or delay of treatment? no was there any physical harm/injury to the patient due to the issue? no provide details - how and to what extent? na what is the current medical status? patients continued to follow the standard treatment provided by the sus.
 
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6.Investigation: ¿ scope of issue: the scope of issue is only limited to facscalibur cytometer 4 color basic ivd, part # 342975, serial # (b)(6).¿ problem statement: customer reported a complaint regarding their instrument producing erroneous results.¿ manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue.Date range from 14jan2021 to date 14jan2022.¿ complaint trend: there are 10 complaints related to the issue of erroneous results ivd.Date range from 14jan2021 to date 14jan2022.¿ manufacturing device history record (dhr) review: dhr part #342975 serial # e34297502740, file # 342975-342975-e34297502740-100675199-15, was reviewed.The instrument met all the manufacturing specifications prior to release.¿ investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis and servicemax, the root cause of the erroneous results was due to a blockage in the v6 air tubing.Damage and blockages to this tubing can cause pressure instability within the sample line.The customer had initially reported that the instrument showed misalignment and produced unexpected results, so an fse (field service engineer) was sent onsite to perform a repair.The fse discovered that the v6 air pipe had been blocked from crumpling and fixed the tubing.They then aligned the red and blue lasers and confirmed that the instrument was functioning as expected.No parts were requested for evaluation as there were no replaced parts.Additionally, the fse observed that the room temperature was higher than it should have been (28°c) and recommended that the customer repair or replace the air conditioning to avoid damage to the lasers and electronics of the instrument.Although the unexpected results were from patient samples who may be affected by an incorrect analysis of their samples, no patient was treated nor harmed from incorrect results.The results were captured prior to any diagnostic decision and these results were easily identified as erroneous.Additionally, there was no delay of treatment due to this issue.The safety risk of this hazard will be evaluated in ecr 500000276425.¿ service max review: review of related work order #: 02289350, case # 01567010 install date: 17dec2015 defective part number: n/a work order notes: o subject / reported: unexpected result o problem description: call related to: 01545801, where equipment showed misalignment.After remediation, customers report unexpected results, which may be related to trucount tubes performing poorly.O work performed: uncrumpled air pipe of valve v6, which caused pressure instability in the sample tube, performed alignment of blue and red lasers.Used manual doc no.335956 rev 04 version c.Obs.According to the attached images, the room temperature is high around 28°c, which can damage the lasers or electronics of the equipment, oriented customer for repair/replacement of the air conditioning.Service performed in conjunction with fas iris.O cause: dented v6 valve air tubing.O solution: performed calibrite lot: 1014063, routinely followed up successfully, equipment operational.¿ returned sample evaluation: a return sample was not requested because there was no replaced part.¿ risk analysis: risk management file part # 342973ra, rev.04/vers.D, risk analysis facscalibur prod family was reviewed.This file did not contain the appropriate hazards and mitigations, and an eco has been opened to assess additional hazards and their risk levels.Ecr #500000276425 has been created and will revise the existing calibur risk analysis document to include causes, mitigations, and risk ratings for carryover, erroneous results, and waste exposure.¿ root cause: based on the investigation results the root cause of the erroneous results was due to a blockage in the v6 air tubing.¿ conclusion: based on the investigation results the root cause of the erroneous results was due to a blockage in the v6 air tubing.The fse confirmed the issue and repaired the v6 valve tubing.They then aligned the red and blue lasers and confirmed that the instrument was functioning as expected.No one was harmed or injured, and no medical diagnosis was performed due to the erroneous results.The safety risk of this hazard will be evaluated in ecr 500000276425.
 
Event or Problem Description
It was reported that while testing patient samples with bd facscalibur¿ flow cytometer erroneous results were obtained.There was no patient impact.The following information was provided by the initial reporter, translated from portuguese to english: after remediation, customers report unexpected results, which may be related to trucount tubes performing poorly.1.Are there erroneous results on patient samples for diagnostic test? yes, the problem generated erroneous results.Incorrect results were not released.2.Was there any delay of treatment due to the issue? no.There was no change in the treatment of patients.3.If patient samples were redrawn, was there any change or delay of treatment? no.4.Was there any physical harm/injury to the patient due to the issue? no.5.Provide details - how and to what extent? na.6.What is the current medical status?patients continued to follow the standard treatment provided by the sus.

Brand Name
BD FACSCALIBUR¿ FLOW CYTOMETER
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13418303
Report Number2916837-2022-00015
Device Sequence Number3886234
Product Code GKZ
UDI-Device Identifier00382903429752
UDI-Public00382903429752
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K923790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number342975
Device Catalogue Number342975
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2022
Supplement Date Received by Manufacturer05/23/2022
Initial Report FDA Received Date02/01/2022
Supplement Report FDA Received Date05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/24/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown